MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number 33
Medical Device Problem Codes Break (1069); Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Laparoscopic supracervical hysterectomy - "during manual morcellation of specimen, gas was observed to be leaking through bag.Contained extraction system was inspected after morcellation was completed and two holes were observed." patient status - stable.
 
Additional Manufacturer Narrative
The event product was not returned for evaluation; however, an image of the unit was provided.In the absence of the subject device, it can be difficult to determine the root cause of the incident.A review of the device history records for this lot confirmed that the lot passed all manufacturing and quality inspections.Engineering also attempted to replicate the events described in the customer report using a representative unit.The root cause is likely due to the bag being punctured by a sharp instrument as determined by the type and location of the holes.The instructions for use (ifu) state, "care should be taken to avoid causing damage to the specimen containment bag during use.The specimen containment bag is not intended to come into contact with sharp or traumatic instrumentation or cutting devices." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5726402
Report Number2027111-2016-00425
Device Sequence Number16161570
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)180825(30)01(10)1261154
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
33
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2018
Device Model Number33
Device Catalogue Number33
Device Lot Number1261154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2016
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1